MAUDE Adverse Event Report: AURIS HEALTH, INC. MONARCH BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES

AURIS HEALTH, INC. MONARCH BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES
Model Number MBR-000211-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A visual examination of the scope handle, shaft, and tip observed no external damage.To verify the scope latched onto the instrument device manipulator (idm), the scope was then connected and disconnected to 2 different idm top plates 10x each.The scope was then connected and disconnected to 2 different benchtop idm fixtures 10x each.The scope was then connected and disconnected onto an in-house system on both idms 10x each.No latching issue was observed.Dimensional verification for any structural anomalies yielded no variance observed.The subject scope was connected to a bench test fixture to verify electrical functionality of the camera, light emitting diode (led), and electromagnetic sensors (em).The results showed the bronchoscope to be operating as expected.A thorough visual inspection, both externally and internally with a baroscope, found no missing parts or pieces that would account for a white fb that could have been from the scope.It was requested that the customer send back the ¿white fb¿ piece for failure analysis investigation.However, the customer had discarded the white fb.The fluidics tubing and auris forceps were also discarded before being returned for investigation.A review of the calibration data obtained from product final acceptance testing revealed all acceptance criteria were met and no anomalies found.Based on the results from the examination, the product met specifications.A review of investigations has noted that this is an isolated issue and has no established a root cause.
 
Event or Problem Description
It was reported that the physician navigated to the lesion, and when the radial endobronchial ultrasound (rebus) probe was introduced, it pushed a small white foreign body (fb) out of the monarch scope into the patient's lungs.The physician was able to remove the fb using forceps and the procedure was completed successfully.
 
Additional Manufacturer Narrative
H10: the reported issue occurred on a device used for diagnosis and not treatment.Because the reported issue is associated with scope performance, an examination of the subject scope was performed.The customer reported that when the customer introduced radial endobronchial ultrasound (rebus) probe it pushed a piece of white plastic out of the monarch scope into the patient's lungs.Customer was able to remove a piece of plastic with forceps and was able to complete the case.A review of complaint history reported issue (fragment fell in patient) has noted that this is an isolated issue and the first event of its kind but has not established a root cause.

Brand Name
MONARCH BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES
Manufacturer (Section D)
AURIS HEALTH, INC.
150 shoreline dr.
redwood city CA 94065
Manufacturer (Section G)
AURIS HEALTH, INC.
150 shoreline drive
redwood city CA 94065
Manufacturer Contact
harminder kaur
150 shoreline drive
redwood city, CA 94065
5106057113
MDR Report Key15230044
Report Number3014447948-2022-00022
Device Sequence Number11905188
Product Code QNW
UDI-Device IdentifierB634MBR000211A1
UDI-Public+B634MBR000211A1/14D20221010/
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K193534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2022
Device Model NumberMBR-000211-A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer07/07/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown